Alert archive / Florida / Flood Watches in 2017
Flood Watch 1, NWS Melbourne, FL
NWS Melbourne, FL issued this flood watch at Sep 8, 2017, 11:49 PM EDT for 6 counties in Florida. It was in force for 68 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2017, 11:49 PM EDT (03:49 UTC)
- Expired
- Sep 11, 2017, 8:00 PM EDT
- In force
- 68 hr
- Issued by
- NWS Melbourne, FL
- Flood severity
- None
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 3.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1674 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
508 WGUS62 KMLB 090349 FFAMLB URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Melbourne FL 1149 PM EDT Fri Sep 8 2017 ...FLOOD WATCH IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA... FLZ041-044>047-053-054-058-059-064-141-144-147-100900- /O.NEW.KMLB.FA.A.0001.170909T0349Z-170912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Volusia County-Northern Lake County-Orange-Seminole- Southern Brevard County-Osceola-Indian River-Okeechobee-St. Lucie- Martin-Coastal Volusia County-Southern Lake County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 1149 PM EDT Fri Sep 8 2017 ...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... The National Weather Service in Melbourne has issued a * Flood Watch for east central Florida, including the following areas, Coastal Volusia County, Indian River, Inland Volusia County, Martin, Northern Brevard County, Northern Lake County, Okeechobee, Orange, Osceola, Seminole, Southern Brevard County, Southern Lake County, and St. Lucie. * Through Monday evening * Hurricane Irma will move toward south Florida Sunday morning and progress northward up the Florida peninsula Sunday night. Tropical rain bands with locally heavy rainfall will begin to affect the area on Saturday and Saturday night ahead of Irma with the core of the heavy rain arriving by Sunday afternoon and Sunday night. Widespread rainfall totals are expected in the 8 to 12 inch range Saturday through Monday with isolated amounts reaching 15 to 18 inches in spots. * The heavy rainfall will have a high potential to cause flooding of low-lying flood prone areas. Flooding will also affect roadways, creeks and small streams. Remember to not drive across flooded roadways. Turn around. Don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
1 follow-up statement
703 WGUS62 KMLB 100901 FFAMLB Flood Watch National Weather Service Melbourne FL 501 AM EDT Sun Sep 10 2017 ...FLOOD WATCH IN EFFECT FOR ALL OF EAST CENTRAL FLORIDA... FLZ041-044>047-053-054-058-059-064-141-144-147-120000- /O.CON.KMLB.FA.A.0001.000000T0000Z-170912T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Inland Volusia County-Northern Lake County-Orange-Seminole- Southern Brevard County-Osceola-Indian River-Okeechobee-St. Lucie- Martin-Coastal Volusia County-Southern Lake County- Northern Brevard County- Including the cities of Debary, Deland, Deltona, Eustis, Mount Dora, Leesburg, Tavares, Apopka, Maitland, Orlando, Winter Park, Union Park, Altamonte Springs, Casselberry, Oviedo, Sanford, Winter Springs, Melbourne, Palm Bay, Rockledge, Celebration, Kissimmee, Saint Cloud, Sebastian, Vero Beach, Basinger, Fort Drum, Okeechobee, Port Saint Lucie, Fort Pierce, Hobe Sound, Jensen Beach, Port Salerno, Stuart, Daytona Beach, New Smyrna Beach, Ormond Beach, Clermont, Mascotte, Groveland, Cocoa, and Titusville 501 AM EDT Sun Sep 10 2017 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY EVENING... The Flood Watch continues for * All of east central Florida, including the following areas, Coastal Volusia County, Indian River, Inland Volusia County, Martin, Northern Brevard County, Northern Lake County, Okeechobee, Orange, Osceola, Seminole, Southern Brevard County, Southern Lake County, and St. Lucie. * Through Monday evening. * Tropical rain bands with locally heavy rainfall will continue as Irma moves through the western half of Florida. Widespread rainfall totals are expected to be in the 8 to 15 inch range with isolated amounts reaching 15 to 20 inches in spots. * The heavy rainfall will have a high potential to cause flooding of low-lying areas. Flooding will also affect roadways, creeks and small streams. Remember to not drive across flooded roadways. Turn around. Don't drown. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch means there is a potential for flooding based on current forecasts. You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this flood watch went out at Sep 8, 10:00 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Sep 8, 10:00 PM EDT, 1 hour 49 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1000 PM EDT Fri Sep 8 2017
...Hurricane Irma will bring impacts to east central Florida Sunday
into Sunday night...
.UPDATE...
Convergent rain bands have developed across the Atlantic from this
afternoon into this evening as low level NE/ENE flow has increased
to around 25 knots at 925 mbs. The low level ENE flow is expected to
increase to 25-30 knots through the night with additional showers
and isolated storms moving onshore. The primary convergent band will
affect areas from southern Brevard to the Treasure Coast into late
evening with additional development of onshore moving showers and a
few lightning storms across nrn areas through the night. With the
increasing wind fields in the low levels expect some showers/storms
to produce brief wind gusts to 30-35 knots as they move onshore. Pop
distribution looks in good shape.
Expect main forecast updates later this evening after the 11 pm NHC
Irma advisory package. Although the forecast models trends have been
to nudge the consensus track westward over the last few days as Irma
moves northward up the peninsula, we expect the system to continue
to have a large areal extent of impacts with very strong hurricane
winds, battering waves at the coast with a coastal storm surge risk,
flooding rains and the possibility of isolated tornadoes for east
central Florida. East central Florida still remains in the cone of
uncertainty with the track and impacting weather can occur well away
from the center. The radius of hurricane force winds is forecast to
extend extend outward 60 miles from the center as the hurricane
approaches south FL. WPC QPF guidance has increased rainfall amounts
across east central Florida from this time yesterday. River Flood
Warnings have been issued for the St Johns at Astor which is
expected to reach flood stage Tuesday, and also the St Johns at
Geneva above Lake Harney which is forecast to exceed flood stage on
Wednesday. East central Florida residents should complete hurricane
preparations on Saturday as the weather will substantially
deteriorate through the day on Sunday with the approach of major
Hurricane Irma.
&&
.AVIATION...
Convergent shower band will bring higher shower coverage through the
late night hours from KMLB-KSUA with additional showers developing
and moving onshore from KDAB-KMLB later tonight and Sat morning as
low level winds around 2500ft increase to 25-30 knots from the ENE.
For Saturday...have added TEMPO periods through for all terminals
with scattered to numerous showers/isolated storms moving onshore
from the Atlantic through the day.
&&
.MARINE...
Main update changes for the marine area expected with 11 pm NHC
Advisory package. Some gusts near 35 knots noted with marine showers
this evening moving onshore the Treasure coast.
Previous marine discussion...
Tonight...Swells will continue to steadily build out ahead of major
hurricane Irma as it moves west northwest near the north coast of
Cuba. The pressure gradient will slowly tighten with speeds
approaching 15-20 kts over the open Atlc. Wave model guidance
continues to show a significant increase in the swell train from the
large circulation of Irma over the next 24 hours and beyond.
Hurricane Watches have been issued across the waters north of
Sebastian Inlet, with Hurricane Warnings now in effect for the
Treasure Coast waters.
Mariners should already be taking or have taken protective action to
secure small craft as eventual tropical storm/hurricane conditions
impact the local Atlantic and intracoastal waters.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 77 85 76 82 / 60 70 80 90
MCO 77 86 76 80 / 50 70 80 90
MLB 81 87 79 84 / 60 70 90 90
VRB 81 87 79 85 / 60 70 80 90
LEE 74 86 75 81 / 30 70 70 90
SFB 76 85 76 80 / 50 70 80 90
ORL 76 86 76 80 / 50 70 80 90
FPR 83 87 78 85 / 60 70 80 90
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Hurricane Warning for Indian River-Martin-Okeechobee-St. Lucie.
Hurricane Watch for Coastal Volusia County-Inland Volusia County-
Northern Brevard County-Northern Lake County-Orange-Osceola-
Seminole-Southern Brevard County-Southern Lake County.
AM...Hurricane Warning for Sebastian Inlet to Jupiter Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm.
Hurricane Watch for Flagler Beach to Volusia-Brevard County Line
0-20 nm-Flagler Beach to Volusia-Brevard County Line 20-60
nm-Volusia-Brevard County Line to Sebastian Inlet 0-20 nm-
Volusia-Brevard County Line to Sebastian Inlet 20-60 nm.
&&
Volkmer/Weitlich/Sharp/SmithHazardous weather outlook, Sep 8, 9:40 PM EDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 940 PM EDT Fri Sep 8 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-091100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 940 PM EDT Fri Sep 8 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous showers and isolated storms well out ahead of major Hurricane Irma will continue to develop over the Atlantic and move onshore overnight, as they push toward the west around 25 to 30 mph. Stronger showers and any storms will be able to produce gusty winds around 40 to 45 mph, and heavy downpours. Dangerous lightning strikes will also occur with any thunderstorms. .MARINE THUNDERSTORM GUST IMPACT... Stronger showers and isolated storms that move westward over the adjacent Atlantic waters and onshore into tonight will be able to produce gusty winds near or in excess of 34 knots. .WIND AND SEA IMPACT... East to northeast winds will increase into tonight, up to 20 to 25 knots north of Sebastian Inlet and up to 25 to 30 knots farther south. In addition large, long period swells out ahead of major Hurricane Irma will produce hazardous boating conditions over the coastal waters. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Please refer to the Hurricane Local Statement for information regarding the approach of major Hurricane Irma. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Weitlich
In the hours before
Local storm report, Sep 8, 8:47 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
847 PM EDT FRI SEP 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
09/08/2017 M39 MPH AMZ555 FL MESONET
WXFLOW SITE XJEN MEASURED WIND GUST OF 34KT/39MPH FROM
ENE
&&
JRSLocal storm report, Sep 8, 11:30 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1130 PM EDT FRI SEP 08 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM TSTM WND GST 1 ESE SAINT LUCIE NUCLE 27.35N 80.24W
09/08/2017 M52.00 MPH ST. LUCIE FL MESONET
WXFLOW SITE XSTL MEASURED WIND GUST OF 45KT/52MPH FROM
ENE
1030 PM TSTM WND GST 3 E HAULOVER CANAL 28.74N 80.70W
09/08/2017 M40.00 MPH BREVARD FL OTHER FEDERAL
WIND GUST OF 35KT/40MPH FROM THE NE AT USAF WIND TOWER
19.
1045 PM TSTM WND GST 3 W MERRITT ISLAND WILD 28.64N 80.75W
09/08/2017 M39.00 MPH BREVARD FL OTHER FEDERAL
WIND GUST OF 34KT/39MPH FROM THE EAST AT USAF WIND TOWER
714.
&&
DKWThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:13 PM EDT | Special Marine Warning | MLB | 92 min | |
| Sep 8, 9:58 PM EDT | Special Marine Warning | MLB | 62 min | |
| Sep 9, 7:24 PM EDT | Tornado Warning | MLB | Indian River, Saint Lucie | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.